MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; BLACK DIAMOND MICRO FORCEPS
Model Number 470033-09
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) product has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure the jaws of the black diamond micro forceps instrument did not close properly due to misaligned tips and a needle dropped inside the patient as a result of the failure.The needle was retrieved during the same procedure with another da vinci instrument.No pieces from the distal end of the instrument detached/broke off.No additional surgical procedure was required to remove the needle.The patient has not returned to the hospital due to experiencing any post-surgical complications.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, and h11.Device evaluation: the black diamond micro forceps instrument was received and failure analysis found the instrument to have one severely bent grip, causing misalignment of the grips.There was a 0.57 mm offset at the tips.The grips did not show cracking damage.Components adjacent to this severely bent grip did not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
BLACK DIAMOND MICRO FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23706748
Report Number2955842-2025-46566
Device Sequence Number10628823
Product Code NAY
UDI-Device Identifier00886874112229
UDI-Public(01)00886874112229(11)231005(10)K10231005(91)0001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470033-09
Device Catalogue Number470033
Device Lot NumberK10231005 0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown